Alert archive / Kentucky / Flash Flood Warnings in 2004

Flash Flood Warning 15, NWS Jackson, KY

February 5, 2004Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this flash flood warning at Feb 5, 2004, 5:29 PM EST for Pulaski County, Wayne County, Kentucky. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2004, 5:29 PM EST (22:29 UTC)
Expired
Feb 5, 2004, 7:00 PM EST
In force
91 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Pulaski County, KY, Wayne County, KY

The radar

The Knoxville radar (KMRX), 151 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 422 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
422 m²/s²
0-3 km storm-relative helicity
838 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 052233
FFWJKL
KYC199-231-060000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EST THU FEB 5 2004

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  PULASKI COUNTY
  WAYNE COUNTY

* UNTIL 700 PM EST

* AT 5:25 PM EST...COUNTY DISPATCH REPORTED NUMEROUS ROADS HAD
  HIGH WATER IN WAYNE COUNTY AS WELL AS SEVERAL ROADS IN PULASKI
  COUNTY. MODERATE RAINFALL WILL CONTINUE ACROSS THE AREA INTO THE
  EVENING...WITH ADDITIONAL AMOUNTS OF ONE QUARTER TO ONE HALF AN
  INCH EXPECTED BETWEEN 5:30 AND 7:00 PM. THIS ADDITIONAL RUNOFF
  WILL CONTINUE TO CAUSE FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.

LAT...LON 3679 8508 3666 8492 3697 8448 3714 8470

$$

GEOGERIAN
2 follow-up statements
000 
WGUS73 KJKL 052326
FFSJKL
KYC199-231-060000-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 PM EST THU FEB 5 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR...

  PULASKI COUNTY
  WAYNE COUNTY

* UNTIL 700 PM EST

* AT 620 PM EST...RADAR ESTIMATED BETWEEN ONE HALF INCH AND ONE INCH 
OF RAIN HAS FALLEN BETWEEN 3 PM AND 6 PM.

AT 530 PM DISPATCH REPORTED STANDING HIGH WATER ALONG WITH ROAD 
CLOSURES THROUGHOUT WAYNE COUNTY.  NUMEROUS ROADS ARE ALSO CLOSED IN 
PULASKI COUNTY AS REPORTED BY DISPATCH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. MOVE TO HIGHER GROUND. LEAVE
AREAS SUBJECT TO FLOODING WHEN WATER STARTS TO RISE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

LAT...LON 3716 8428 3698 8438 3688 8456 3662 8478
          3665 8507 3686 8505 3699 8486 3712 8490
          3735 8457

$$

OUDEMAN
000 
WGUS73 KJKL 052355
FFSJKL
KYC147-199-060000-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EST THU FEB 5 2004

...THE FLASH FLOOD WARNING FOR PULASKI AND MCCREARY COUNTIES HAS BEEN
ALLOWED TO EXPIRE AT 7 PM...

AT 653 PM EST NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVY
RAIN HAS MOVED OUT OF THE AREA AND IS NO LONGER CAPABLE OF PRODUCING 
FLOODING...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...PERIODS OF 
RAIN WILL CONTINUE TONIGHT.  STREAMS WILL CONTINUE TO RUN HIGH 
TONIGHT...AND ISOLATED LOW WATER BRIDGES MAY BE UNDER WATER.

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.

$$

OUDEMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 5, 6:51 AM EST, 10 hours 38 minutes earlier.

Area forecast discussion, Feb 5, 6:51 AM EST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
651 AM EST THU FEB 5 2004

.DISCUSSION...

BIGGEST CHANGE THIS PACKAGE WAS THE ADDITION OF THE REMAINDER OF THE
CWA TO THE FLOOD WATCH RUNNING FROM THIS AFTERNOON THROUGH FRIDAY AT
NOON. INITIAL THOUGHT WAS TO EXPAND EASTWARD ONLY TO
JOHNSON...MAGOIFFIN...BREATHITT...PERRY...LESLIE...BELL COUNTY
LINE...BUT SURROUNDING CWA/S ISSUANCES...IN ADDITION TO SOME
UNCERTAINTY...ESPECIALLY WITH CONVECTION QPF TONIGHT...FEEL COVERING
ALL BASES A VERY GOOD IDEA.

BIGGEST DIFFERENCE IN QPF FORECAST BTWN GFS AND THE MESOETA APPEARS
TO BE THE PRESENCE OF DOWNSLOPE FORCING THAT IS PROMINENT IN THE
MESOETA. DESPITE THE FACT THAT THE MESOETA DOES GENERALLY HANDLE
THESE HIGH RES LOW LEVEL FEATURES BETTER THAN THE GFS...FEEL THAT
THE WINDOW OF OPPORTUNITY IF A BIT SMALL WHEN YOU CONSIDER ANY
UNCERTAINTY...AND DESPITE A HINDRANCE TO QPF IN THE EAST AND
SOUTHEASTERN CWA TONIGHT...FRONTAL PASSAGE QPF STILL WARRANT THE
CONCERN OF EXCESSIVE QPF COME EARLY IN THE MORNING ON FRIDAY.
ESPECIALLY WITH THE INTRODUCTION OF THE POSSIBILITY OF SOME ELEVATED
CONVECTION GIVEN FORECAST SOUNDINGS...THAT ALSO INCLUDE PW WELL OVER
AN INCH AHEAD OF THE FRONT. THIS...COMBINED WITH MUCH HIGHER GFS QPF
HAS LED TO A BLEND FOR THIS PACKAGE. THIS MESHES WELL WITH HPC
DISCUSSION THIS MORNING AS WELL. GFS ILLUSTRATES A GOOD BAND OF 1.75
TO 3.25 INCHES OF PRECIP ACROSS THE CWA THROUGH 18Z FRIDAY...THE
MESOETA 1.5 TO 0.7 INCHES THROUGH 18Z FRIDAY...AND THE HPC QPF
ILLUSTRATES THE BLEND AS 1.5 TO 1.75 INCHES IN THE EASTERN CWA AND
GREATER THAN 2.5 INCHES IN THE WESTERN CWA THROUGH 18Z ON FRIDAY.
BIGGEST QPF SHOT WILL COME BTWN 00 AND 12Z FRIDAY...WITH FRONTAL
PASSAGE...WHEN CHANCE FOR ANY CONVECTION WILL BE BEST AS WELL.

HAVE INTRODUCED THE POSSIBILITY OF THE SLIGHT CHANCE FOR IP OR
FREEZING RAIN AT ONSET AGAIN THIS PACKAGE...LIMITED TO THE NORTHERN
TWO ZONES...GENERALLY NORTH AND NORTHEAST OF BREATHITT COUNTY.
DURATION WILL BE VERY SHORT GIVEN FORECAST SOUNDING. FEEL THERE IS
PROBABLY A BETTER CHANCE FOR IP AS OPPOSED TO THE FREEZING
RAIN...BUT BOTH ARE INCLUDED. WITH THE ONSET OF PRECIP A LITTLE
UNSURE...FELT IT WOULD BEST SERVE EVERYONE TO INCLUDE THE SLIGHT
CHANCE OF THE FROZEN PRECIP...DESPITE THE FACT THAT THE ONSET OF
PRECIP...AND GOOD FROZEN PRECIP ENVIRONMENT ONLY LINE UP FOR A VERY
SHORT TIME...WITH SOME UNCERTAINTY THERE.

WINDS REMAIN A CONCERN TONIGHT...BUT LESS SO. LOOKS AS THOUGH MOST
LLJ ENERGY IS NOW EXPECTED TO PASS A BIT FURTHER TO THE
WEST...SPARING THE HIGHER ELEVATIONS OF FAR EASTERN KENTUCKY FROM
THE BRUNT OF IT/S ENERGY. HOWEVER...THIS STILL WARRANTS WATCHING...

&&

.PREVIOUS DISCUSSIONS...

1108 PM EST WED FEB 4 2004

IR AND WV SAT IMAGERY SHOW HIGH CLOUDS BEGINNING TO ENCROACH ON
WESTERN BOUNDARY OF FA. LIGHT EAST WINDS PROVIDING ENOUGH DOWNSLOPE
THOUGH TO PROVIDE SOME ERROSION TO CLOUD SHIELD AS IT MOVES INTO
AREA. CLOUDS WILL BE ON THE INCREASE OVERNIGHT...BUT LOOKS LIKE THIS
WILL BE SLOWER THEN EARLIER FORECAST. ADDITIONAL RADIATIONAL COOLING
OVERNIGHT WILL LEAD TO MORNING TEMPERATURES A TAD COLDER THEN IN
EARLIER PACKAGE.

UPDATE ALREADY OUT...ADJUSTED SKY WORDING AND REDUCED TEMPERATURES
ALL ZONES ROUGHLY ONE CATEGORY COOLER.
&&

610 PM EST WED FEB 4 2004

NEXT SYSTEM CURRENTLY COMING TOGETHER OVER THE MIDDLE OF THE NATION.
THE ETA SEEMS TO BE MORE CONSISTENT IN ITS FORECAST OF THE SURFACE
FEATURES...WITH THE AVN HAVING OVER TIME COMING AROUND MORE TOWARD
THE ETA SOLUTION. HAVE TILTED THE FORECAST IN FAVOR OF THE ETA. THE
ETA ALSO TENDS TO HAVE A BETTER IDEA OF TERRAIN INFLUENCES.

WITH THIS SAID...EXPECT INITIAL RAIN TO OVERSPREAD THE AREA ON
THURSDAY. GREATEST THREAT OF HEAVY RAIN IS OVER OUR WESTERN COUNTIES
ON THURSDAY NIGHT. FAVORABLE PATTERN EXISTS AT ALL LEVELS OF THE
ATMOSPHERE FOR A HEAVY RAINFALL EVENT...WITH PLENTY OF MOISTURE
FLOWING NORTH OFF THE GULF OF MEXICO ON A STRONG LOW LEVEL
JET...DIVERGENCE ALOFT ON RIGHT SIDE OF ANTICYCLONIC UPPER
JET...WITH A LONG BROAD SOUTHWEST FLOW AT UPPER LEVELS BRINGING DEEP
MOISTURE ALOFT. HAVE ISSUED A FLOOD WATCH FOR OUR WESTERN COUNTIES
FOR THURSDAY NIGHT AND FRIDAY MORNING. OVER THE EASTERN PORTION OF
THE AREA...THE BIG LIMITING FACTOR IS STRONG DOWNSLOPE FLOW IN THE
LOWER LEVELS. THINK THAT THE EAST WILL SEE RAIN...BUT AMOUNTS WILL
BE HELD DOWN CONSIDERABLY BY 50 TO 70 KT JET CROSSING THE MOUNTAINS.
THE DOWNSLOPE INFLUENCE STARTS TO SUBSIDE BY FRIDAY MORNING AS THE
FRONT APPROACHES. THERE IS STILL SOME POTENTIAL FOR HEAVY RAINFALL
ON FROM AROUND DAWN INTO THE DAY FRIDAY IN THE EAST...BUT SINCE THIS
IS BEYOND 36 HOURS...HAVE OPTED TO CONTINUE HANDLING IT WITH AN ESF
PRODUCT IN THIS PACKAGE. THINK THAT IT WILL BE DURING THE DAY FRIDAY
BEFORE ENOUGH RAINFALL OCCURS IN THE EAST TO CAUSE PROBLEMS.

ANY REMAINING WIDESPREAD RAIN WILL TAPER OFF ON FRIDAY AS THE FRONT
AND SUPPORT PASS BY. ONLY CHANCE POPS REMAIN BY FRIDAY NIGHT.

ACTIVE PATTERN CONTINUES INTO THE EXTENDED.  A SERIES OF WELL
DEFINED SHORTWAVES IN CYCLONIC FLOW ON BACKSIDE OF DEPARTING SYSTEM
WILL KEEP PRECIP CHANCES FOR SAT INTO EARLY SUNDAY.  THEN...HIGH
AMPLITUDE POSITIVE TILT WESTERN TROUGH SETS UP...NOT PROGRESSING
UNTIL NORTHERN STREAM ENERGY ASSISTS...BUT PLACING MORE ZONAL/HIGH
PRESS OVER THE REGION FOR SUN/MON...AND ANOTHER STORM SYSTEM ACROSS
THE EASTERN US FOR TUE/WED.  GFS AND ETA IN GOOD AGREEMENT FOR THE
MID RANGE.

RAIN WILL CHANGE OVER TO SNOW BY SAT MORNING...AND TEMPERATURES FOR
THE REMAINDER OF THE WEEKEND WILL BE HARD PRESSED TO GET MORE THAN A
COUPLE OF DEGREES ABOVE FREEZING.  FAVORED UPSLOPE AREAS HAVE THE
POTENTIAL OF ACCUMULATING SNOWS WITH EXTENDED PERIOD OF NW
FLOW...LOW LEVEL MOISTURE...AND UPPER DISTURBANCES.  WENT BELOW GUID
FOR HIGHS SAT AND SUN...WITH COLD THERMAL PROFILE AND PERSISTENT
CLOUD COVER.  PRECIP CHANCES REENTER THE PICTURE FOR TUESDAY AND
WEDNESDAY.

1010 AM EST WED FEB 4 2004

JUST SENT AN UPDATE FOR SKY CONDITION IN 1ST AND 2ND PERIODS. LOW
CLOUDS WERE STILL SOCKED IN OVER MOST AREAS AT 10 AM...AND WANTED TO
EXPRESS SOMETHING OTHER THAN PARTLY CLOUDY FOR THE CHARACTER OF THE
ENTIRE DAY. THE LOW CLOUDS WERE STARTING TO BREAK UP IN OUR SW
COUNTIES...AND THIS TREND WILL CONTINUE NORTHEASTWARD TODAY.
HOWEVER...HIGH CLOUDS WILL CONTINUE TO STREAM OVERHEAD IN VARYING
DEGREES OF THICKNESS. TRIED TO EXPRESS THIS IN THE ZFP WITH AS FEW
WORDS AS POSSIBLE...BUT THE WORDING IS A BIT NONTYPICAL. ALSO WENT
WITH MOSTLY CLOUDY FOR TONIGHT...THINKING THAT THERE WILL BE ENOUGH
IN THE WAY OF HIGH CLOUDS TO BLOCK OUT STARS MOST OF THE TIME...SO
THAT MOSTLY CLOUDY SHOULD SUFFICE FOR THE CHARACTER OF THE NIGHT.

558 AM EST WED FEB 4 2004

EXTRA NOTE BEFORE DEPARTURE...LOOKS AS THOUGH THE 06 GFS HAS COME IN
WITH A SLIGHTLY DIFFERENT QPF LAYOUT...MOSTLY DUE TO A SHIFT IN SFC
LOW TRACK AND STRENGTH OF EASTERN RIDGING. VALUES NOW LOWER IN THE
SOUTHERN CWA...WHERE THEY HAD BEEN ABOUT 3 INCHES...NOW RUNNING
CLOSER TO 2.5 INCHES. IN THE NORTH...QPF RUNNING A BIT HIGHER
NOW...UP FROM AROUND 1 INCH IN THE 00Z RUN...TO AROUND 1.5 INCHES IN
THE LATEST. ONSET OF HEAVIEST RAIN STILL LOOKS TO BE BETWEEN 00Z AND
06Z...PLENTY OF LEAD TIME IF DECISION IS MADE AT UPDATE OR ZONE
ISSUANCE THIS AFTERNOON IF NEED IS MADE.

CONSISTENCY OF THE GFS SOLUTION HAS MADE IT THE MODEL OF CHOICE THIS
TIME AROUND...AND GIVEN HPC DISCUSSION...AND MESOETA CONTINUING TO
EVOLVE IN THE LATEST RUNS. OF OBVIOUS AND MAIN CONCERN IS THE HEAVY
RAIN POTENTIAL FOR TOMORROW AFTERNOON AND MAINLY TOMORROW NIGHT.
DESPITE SLIGHT WIGGLES IN THE GFS SOLUTION...THE GIST HAS BEEN THAT
EASTERN KENTUCKY WILL SEE MORE RAIN THAN IT CAN HANDLE....BUT HAVE
SLOWED DOWN THE ONSET OF PRECIP A BIT. QPF/S RANGING FROM OVER 3
INCHES IN THE FAR SOUTHEASTERN ZONES...TO AROUND 1 INCH IN THE FAR
NORTH. FLASH FLOODING LOOKS AS THOUGH IT WILL BE AN ISSUE...WITH THE
ONSET OF THE HEAVIEST RAIN AFTER 00Z FRIDAY AND INTO THE OVERNIGHT
HOURS. GIVEN CURRENT FFG...FEEL THAT THE BEST CHANCE FOR PROBLEMS
WITH THIS SYSTEM WILL BE SOUTH OF 402...BUT CHANCES FOR FF PROBLEMS
WILL EXIST EVERYWHERE SOUTH OF I64. COLLABORATION WITH SURROUNDING
OFFICES LEAD TO THE CONCLUSION...THAT WITH THE HEAVIEST RAINFALL
HOLDING OFF UNTIL THE ARRIVAL OF THE SFC LOW IN CENTRAL KENTUCKY
BTWN 00Z AND 06Z FRIDAY...THAT HOLDING OFF ON A WATCH AT THIS TIME
WOULD BE WISE. THIS SHOULD ALLOW FOR THE REQUIRED LEAD TIME COMBINED
WITH A BIT MORE CONFIDENCE IN THE TRACK OF THE SFC LOW AND
ASSOCIATED JET FORCING. ALSO OF CONCERN...IS INSTABILITY THAT WORKS
ALL THE WAY INTO CENTRAL TENN LATE FRIDAY NIGHT COULD WORK TO CHOKE
MOISTURE FLUX...AND SUBSEQUENTLY EFFECT QPF AMOUNTS AND OR TIMING.
THESE ISSUES SHOULD HOPEFULLY BE RESOLVED THROUGH THE 12Z RUNS...AS
IT LOOKS AS THOUGH MESOETA IS TRENDING SFC LOW TRACK
SOUTH...HOPEFULLY FORETELLING AGREEMENT IN THE NEAR FUTURE.

ALSO WORTH WATCHING IS SLIGHT CHANCE OF SOME OF THIS PRECIP STARTING
AS SOME FREEZING RAIN. ELECTED TO GO WITH FREEZING RAIN OR RAIN AS
OPPOSED TO SNOW GIVEN FORECAST SOUNDINGS HOLDING STRONG TO WARM
LAYER...ALL THE WAY UNTIL SFC TEMPS WARM ABOVE FREEZING. SHOULD NOT
SEE SIGNIFICANT ICE PROBLEMS...ESPECIALLY CONSIDERING LOW PW AND
FORCING DURING PRIME FREEZING RAIN ENVIRONMENT EXISTENCE...AND WARM
TEMPS TODAY BRINGING IMPORTANT SURFACE TEMPS UP.

ANOTHER ISSUE DEFINITELY WORTH WATCHING IS THE AFOREMENTIONED JET
ENERGY 00Z THROUGH 12Z FRIDAY. 850H WINDS ON THE ORDER OF AROUND 65
KNOTS...ESPECIALLY BY 06Z FRIDAY OVER THE SOUTHEASTERN MOUNTAIN
COUNTIES...MAY WARRANT ADVISORY CONCERN. AGAIN THOUGH...A BIT OUT OF
THE TIME REACH OF ADVISORY DEFINITION AT THIS POINT.

MAKING MENTION OF WINDS AND GOOD CHANCE FOR HEAVY RAINFALL IN HWO.
WILL NOT UPDATE ESF..AS WORDING LOOKS GOOD...WITH TIMING AND
EVOLUTION STILL SIMILAR ENOUGH NOT TO WARRANT ANY PROBLEMS. BY THE
TIME ESF EXPIRES TODAY AT 21Z...DECISION WILL HAVE BEEN MADE ON
FLOOD WATCH CONCERNS...SO MAY OR MAY NOT NEED AN UPDATE THEN TOO.

&&
.JKL...WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH THURSDAY NIGHT AND
FRIDAY MORNING FOR ENTIRE CWA.

PIEPER
Hazardous weather outlook, Feb 5, 4:27 AM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
427 AM EST THU FEB 5 2004

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061000-
BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-
LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-
MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY-
POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-
WOLFE KY-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN...
HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...
MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING...
MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE...
PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON...
WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG
427 AM EST THU FEB 5 2004

...FLOOD WATCH FOR EASTERN KENTUCKY FROM THURSDAY AFTERNOON THROUGH
FRIDAY NOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD FLOODING IS POSSIBLE WITH ANYWHERE FROM ONE TO THREE
INCHES OF RAIN FORECAST FOR EASTERN KENTUCKY FROM THIS AFTERNOON
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE POTENTIAL FOR FLOODING CONTINUES THROUGH MIDDAY FRIDAY. WITH THE
EXTENDED PERIOD OF HEAVY RAIN FORECAST SIGNIFICANT RISES ARE ALSO
EXPECTED ON THE LARGER RIVERS AND THEIR TRIBUTARIES.

SNOW WILL BE POSSIBLE FROM LATE FRIDAY NIGHT THROUGH SUNDAY. ANY
ACCUMULATIONS WILL BE LIGHT AND GENERALLY LESS THAN AN INCH.

ALTHOUGH MIXED WITH RAIN AT TIMES...THERE IS ALSO A CHANCE FOR LIGHT
SNOW FROM MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS.

DUSTY

In the hours before

Local storm report, Feb 5, 3:01 PM EST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      CORBIN                  36.94N 84.11W
02/05/2004                   WHITLEY            KY   LAW ENFORCEMENT

            HWY 26 NEAR THE BYPASS IN CORBIN IMPASSIBLE.

0200 PM     FLASH FLOOD      CORBIN                  36.94N 84.11W
02/05/2004                   WHITLEY            KY   LAW ENFORCEMENT

            BACON CREEK ROAD INTERSECTION WITH CUMBERLAND FALLS HWY
            IMPASSIBLE.

&&

XXX
Local storm report, Feb 5, 3:11 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      CORBIN                  36.94N 84.11W
02/05/2004                   WHITLEY            KY   TRAINED SPOTTER

            PARTS OF 25 E CLOSED. CAR WITH ONE OCCUPANT STRANDED ON
            MAIN STREET.

&&

XXX
Local storm report, Feb 5, 4:41 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0901 AM     SLEET            CORBIN                  36.94N 84.11W
02/05/2004  1.50 INCH        WHITLEY            KY   FIRE DEPT/RESCUE

            1/8 INCH ICE FROM FREEZING RAIN. 1/2 INCH SNOW AND SLEET
            MIX.

0730 AM     SLEET            SOMERSET                37.08N 84.61W
02/05/2004  1.50 INCH        PULASKI            KY   TRAINED SPOTTER

            1/2 INCH SNOW AND SLEET ON THE GROUND.

0720 AM     ICE STORM        SOMERSET                37.08N 84.61W
02/05/2004                   PULASKI            KY   TRAINED SPOTTER

            1/4 INCH OF ICE ON THE GROUND.

&&

XXX
Local storm report, Feb 5, 4:45 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0953 AM     ICE STORM        PRESTONSBURG            37.67N 82.77W
02/05/2004                   FLOYD              KY   EMERGENCY MNGR

            PIKE COUNTY WEATHER SPOTTERS IN PRESTONSBURG REPORTED 1/2
            INCH OF ICE ON ROADS COVERED WITH A THIN LAYER OF SNOW.

&&

XXX
Local storm report, Feb 5, 4:53 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
453 PM EST THU FEB 05 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0435 PM     FLASH FLOOD      15 E SOMERSET           37.08N 84.34W
02/05/2004                   PULASKI            KY   TRAINED SPOTTER

            DARK HOLLOW ROAD OFF OF HWY 1003 HAS 6 TO 12 INCES OF
            WATER FLOWING OVER ROAD.

&&

XXX

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 1:14 PM ESTFlash Flood WarningJKLMcCreary, Whitley4 hr
Feb 5, 1:29 PM ESTFlash Flood WarningJKLPulaski, Wayne4 hr
Feb 5, 1:37 PM ESTFlash Flood WarningJKLKnox, Laurel4 hr
Feb 5, 4:59 PM ESTFlash Flood WarningJKLMcCreary, Whitley2 hr

Nearby

Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.